Alert archive / Idaho / Red Flag Warnings in 2020

Red Flag Warning 10, NWS Spokane, WA

September 6, 20205 counties in Idaho

NWS Spokane, WA issued this red flag warning at Sep 6, 2020, 5:30 AM PDT for 5 counties in Idaho. It took effect at Sep 7, 2020, 11:00 AM PDT. It was in force for 9 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 6, 2020, 5:30 AM PDT (12:30 UTC)
In effect from
Sep 7, 2020, 11:00 AM PDT
Expired
Sep 7, 2020, 8:00 PM PDT
In force
9 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 12:03 PM PDTNON-TSTM WND DMG1 Nne Post Falls, IDLARGE TREE TOPPLED DAMAGING FENCE. TWITTER FROM KREM WEATHER.
Sep 7, 1:00 PM PDTNON-TSTM WND DMGPonderay, IDLARGE TREES DOWN ON HOMES AND CARS. REPORT VIA SOCIAL MEDIA.
Sep 7, 3:04 PM PDTNON-TSTM WND DMGSandpoint, ID13086 WITHOUT POWER DUE TO DOWNED TREES AND POWER LINES.
Sep 7, 3:07 PM PDTNON-TSTM WND DMGCoeur D'Alene, ID10957 WITHOUT POWER DUE TO DOWNED TREES AND POWER LINES.
Sep 7, 5:00 PM PDTWILDFIREBlanchard, IDUS-41 CLOSED DUE TO WILDFIRE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 0.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2020-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2020-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2880 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

503 
WWUS86 KOTX 061230
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
530 AM PDT Sun Sep 6 2020

...WINDY AND DRY ON MONDAY...

.A strong cold front out of Canada will bring windy conditions
across eastern Washington on Monday. North to northeast winds
will start to increase late Sunday night into Monday morning.
There will be a burst of wind in the morning associated with the
front, and then windy conditions will remain through the
afternoon. Relative humidity values are expected to be in the 
teens to mid 20s. Rapid fire spread with any new or ongoing fires 
is expected.

WAZ673-674-676-677-684-062300-
/O.UPG.KOTX.FW.A.0007.200907T1800Z-200908T0300Z/
/O.NEW.KOTX.FW.W.0010.200907T1800Z-200908T0300Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington South Central Cascade Valleys (Zone 676)-
East Washington Central Cascade Valleys (Zone 677)-
East Washington Okanogan/Methow Valleys (Zone 684)-
530 AM PDT Sun Sep 6 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY DOWN THE OKANOGAN VALLEY INTO THE
WATERVILLE PLATEAU...COLUMBIA BASIN...CASCADE VALLEYS...SPOKANE
AND PALOUSE AREAS

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 8 PM PDT Monday. The Fire Weather Watch is no
longer in effect.

* Affected Area: Fire Weather Zone 673 Northern Columbia Basin,
  Fire Weather Zone 674 Palouse and Spokane Area, Fire Weather
  Zone 676 South Central Cascade Valleys, Fire Weather Zone 677
  Central Cascade Valleys and Fire Weather Zone 684
  Okanogan/Methow Valleys.

* Winds: Northeast 20 to 35 mph with gusts 40 to 50 mph.

* Relative Humidities: 12 to 22 percent.

* Impacts: Rapid fire spread of any new or ongoing fires will be 
  possible. Heed burn ban restrictions. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ686-687-062300-
/O.UPG.KOTX.FW.A.0007.200907T1800Z-200908T0300Z/
/O.NEW.KOTX.FW.W.0010.200907T1800Z-200908T0300Z/
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
530 AM PDT Sun Sep 6 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST WASHINGTON AND THE
OKANOGAN HIGHLANDS...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 8 PM PDT Monday. The Fire Weather Watch is no
longer in effect.

* Affected Area: Fire Weather Zone 686 Northeast Washington and
  Fire Weather Zone 687 Okanogan Highlands.

* Winds: Northeast 15 to 25 mph with gusts up to 35 mph. Local
  winds 20 to 30 mph with gusts up to 45 mph around Deer Park and
  the Spokane Reservation.
 
* Relative Humidities: 14 to 30 percent.

* Impacts: Rapid fire spread of any new or ongoing fires will be 
  possible. Heed burn ban restrictions. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
LN
4 follow-up statements
461 
WWUS86 KOTX 062101
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
201 PM PDT Sun Sep 6 2020

...WINDY AND DRY ON MONDAY...

.A strong cold front out of Canada will bring windy conditions
across eastern Washington on Monday. North to northeast winds
will start to increase late Sunday night into Monday morning.
There will be a burst of wind in the morning associated with the
front, and then windy conditions will remain through the
afternoon. Relative humidity values are expected to be in the
teens to mid 20s. Rapid fire spread with any new or ongoing fires
is expected.

WAZ673-674-676-677-684-071500-
/O.CON.KOTX.FW.W.0010.200907T1800Z-200908T0300Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington South Central Cascade Valleys (Zone 676)-
East Washington Central Cascade Valleys (Zone 677)-
East Washington Okanogan/Methow Valleys (Zone 684)-
201 PM PDT Sun Sep 6 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY 
INTO THE WATERVILLE PLATEAU...COLUMBIA BASIN...CASCADE 
VALLEYS...SPOKANE AND PALOUSE AREAS...

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673), Fire Weather Zone 674 East 
  Washington Palouse and Spokane Area (Zone 674), Fire Weather 
  Zone 676 East Washington South Central Cascade Valleys (Zone 
  676), Fire Weather Zone 677 East Washington Central Cascade 
  Valleys (Zone 677) and Fire Weather Zone 684 East Washington 
  Okanogan/Methow Valleys (Zone 684).

* Winds: Northeast 20 to 35 mph with gusts 40 to 50 mph.

* Relative Humidities: 12 to 22 percent.

* Impacts: Rapid fire spread of any new or ongoing fires will be 
  possible. Heed burn ban restrictions. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ686-687-071500-
/O.CON.KOTX.FW.W.0010.200907T1800Z-200908T0300Z/
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
201 PM PDT Sun Sep 6 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST 
WASHINGTON AND THE OKANOGAN HIGHLANDS...

* Affected Area: Fire Weather Zone 686 East Washington Northeast 
  (Zone 686) and Fire Weather Zone 687 East Washington Okanogan 
  Highlands (Zone 687).

* Winds: Northeast 15 to 25 mph with gusts up to 35 mph. Local 
  winds 20 to 30 mph with gusts up to 45 mph around Deer Park 
  and the Spokane Reservation.

* Relative Humidities: 14 to 30 percent.

* Impacts: Rapid fire spread of any new or ongoing fires will be 
  possible. Heed burn ban restrictions. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
804 
WWUS86 KOTX 071213
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
513 AM PDT Mon Sep 7 2020

...WINDY AND DRY TODAY...

.A strong cold front out of Canada will bring very windy 
conditions across eastern Washington and north Idaho. There will 
be a burst of wind in the morning associated with the front, and 
then windy conditions will remain through the afternoon. Relative 
humidity values are expected to be 10 to 20 percent. Rapid fire 
spread with any new or ongoing fires is expected.

IDZ101-080300-
/O.EXA.KOTX.FW.W.0010.200907T1800Z-200908T0300Z/
Northern and Central Idaho Panhandle (Zone 101)-
513 AM PDT Mon Sep 7 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN
AND CENTRAL IDAHO PANHANDLE...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM this morning to 8 PM PDT this evening.

* Affected Area: Fire Weather Zone 101 Northern and Central Idaho
  Panhandle.

* Winds: Northeast 15 to 25 mph with gusts up to 35 mph. Down the
  Purcell Trench (Highway 95 from the Canadian border to Coeur
  d'Alene) Northeast winds 20 to 30 mph with gusts to 45 mph.
  Local gusts 50 to 55 mph through the early afternoon. 

* Relative Humidities: 17 to 25 percent in the valleys and 25 to
  40 percent over the higher terrain.

* Impacts: Rapid fire spread of any new or ongoing fires will be 
  possible. Heed burn ban restrictions. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ673-674-676-677-684-080300-
/O.CON.KOTX.FW.W.0010.200907T1800Z-200908T0300Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington South Central Cascade Valleys (Zone 676)-
East Washington Central Cascade Valleys (Zone 677)-
East Washington Okanogan/Methow Valleys (Zone 684)-
513 AM PDT Mon Sep 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
OKANOGAN VALLEY INTO THE WATERVILLE PLATEAU...COLUMBIA BASIN...
CASCADE VALLEYS...SPOKANE AND PALOUSE AREAS...

* Affected Area: Fire Weather Zone 673 Northern Columbia Basin,
  Fire Weather Zone 674 Palouse and Spokane Area, Fire Weather
  Zone 676 South Central Cascade Valleys, Fire Weather Zone 677
  Central Cascade Valleys and Fire Weather Zone 684
  Okanogan/Methow Valleys.

* Winds: Northeast 25 to 35 mph with gusts up to 50 mph. Down the
  Okanogan Valley northeast winds 30 to 40 mph with gusts up to 60
  mph possible.

* Relative Humidities: 10 to 19 percent.

* Impacts: Rapid fire spread of any new or ongoing fires will be 
  possible. Heed burn ban restrictions. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ686-687-080300-
/O.CON.KOTX.FW.W.0010.200907T1800Z-200908T0300Z/
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
513 AM PDT Mon Sep 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
NORTHEAST WASHINGTON AND THE OKANOGAN HIGHLANDS...

* Affected Area: Fire Weather Zone 686 Northeast Washington and
  Fire Weather Zone 687 Okanogan Highlands.

* Winds: Northeast 20 to 30 mph with gusts up to 35 mph. Local
  winds 25 to 35 mph with gusts up to 45 mph around Deer Park and
  the Spokane Reservation. 

* Relative Humidities: 14 to 30 percent.

* Impacts: Rapid fire spread of any new or ongoing fires will be 
  possible. Heed burn ban restrictions. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
219 
WWUS86 KOTX 072310
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
410 PM PDT Mon Sep 7 2020

...WINDY AND DRY TODAY...

.Winds will continue to blow hard through early evening, but
should decrease significantly between 2000 and 2200 pdt. Relative
humidity recovery will be poor over most of Washington tonight and
fair across the Idaho Panhandle and far northeast Washington.
Overnight lows will be quite chilly over the Idaho Panhandle and
the eastern third of Washington with many locations dropping into
the 30s.

WAZ673-674-676-677-684-080300-
/O.CON.KOTX.FW.W.0010.000000T0000Z-200908T0300Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington South Central Cascade Valleys (Zone 676)-
East Washington Central Cascade Valleys (Zone 677)-
East Washington Okanogan/Methow Valleys (Zone 684)-
410 PM PDT Mon Sep 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW HUMIDITY FOR OKANOGAN VALLEY INTO THE WATERVILLE
PLATEAU...COLUMBIA BASIN... CASCADE VALLEYS...SPOKANE AND PALOUSE
AREAS...

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673), Fire Weather Zone 674 East 
  Washington Palouse and Spokane Area (Zone 674), Fire Weather 
  Zone 676 East Washington South Central Cascade Valleys (Zone 
  676), Fire Weather Zone 677 East Washington Central Cascade 
  Valleys (Zone 677) and Fire Weather Zone 684 East Washington 
  Okanogan/Methow Valleys (Zone 684).

* Winds: Northeast 20 to 25 mph with gusts up to 40 mph. Wind
  decreasing quickly between 2000 pdt and 2200 pdt to northeast 5
  to 10 mph.

* Relative Humidities: 6 to 13 percent in the valleys and 13 to 
  19 percent over the higher terrain.

* Impacts: Rapid fire spread of any new or ongoing fires will be 
  possible. Heed burn ban restrictions. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ686-687-080300-
/O.CON.KOTX.FW.W.0010.000000T0000Z-200908T0300Z/
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
410 PM PDT Mon Sep 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW HUMIDITY FOR NORTHEAST WASHINGTON AND THE
OKANOGAN HIGHLANDS...

* Affected Area: Fire Weather Zone 686 East Washington Northeast 
  (Zone 686) and Fire Weather Zone 687 East Washington Okanogan 
  Highlands (Zone 687).

* Winds: Northeast 12 to 16 mph with gusts up to 30 mph. Wind
  decreasing significantly decreasing between 2000 and 2200 pdt to
  4 to 8 mph.

* Relative Humidities: 10 to 16 percent valleys and 20 to 25 
  percent mountains.

* Impacts: Rapid fire spread of any new or ongoing fires will be 
  possible. Heed burn ban restrictions. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IDZ101-080300-
/O.CON.KOTX.FW.W.0010.000000T0000Z-200908T0300Z/
Northern and Central Idaho Panhandle (Zone 101)-
410 PM PDT Mon Sep 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND CENTRAL
IDAHO PANHANDLE...

* Affected Area: Fire Weather Zone 101 Northern and Central 
  Idaho Panhandle (Zone 101).

* Winds: Northeast 13 to 20 mph with gusts up to 35 mph. Wind
  decreasing quickly between 2000 and 2200 pdt to 5 to 10 mph.

* Relative Humidities: 12 to 26 percent in the valleys and 26 to 
  39 percent over the higher terrain.

* Impacts: Rapid fire spread of any new or ongoing fires will be 
  possible. Heed burn ban restrictions. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
665 
WWUS86 KOTX 080322
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
822 PM PDT Mon Sep 7 2020


IDZ101-WAZ673-674-676-677-684-686-687-080430-
/O.EXP.KOTX.FW.W.0010.000000T0000Z-200908T0300Z/
Northern and Central Idaho Panhandle (Zone 101)-
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington South Central Cascade Valleys (Zone 676)-
East Washington Central Cascade Valleys (Zone 677)-
East Washington Okanogan/Methow Valleys (Zone 684)-
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
822 PM PDT Mon Sep 7 2020

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FOR OKANOGAN VALLEY INTO THE WATERVILLE
PLATEAU...COLUMBIA BASIN... CASCADE VALLEYS...SPOKANE AND PALOUSE
AREAS...NORTHEAST WASHINGTON AND THE OKANOGAN HIGHLANDS...AND THE
NORTHERN AND CENTRAL IDAHO PANHANDLE...

The Red Flag Warning has been allowed to expire for the above
locations as winds gradually decline below critical thresholds 
and relative humidity slowly rises above critical thresholds. 
However conditions still remain gusty and dry and caution
should still be used. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Sep 6, 4:41 AM PDT, 49 minutes earlier.

Area forecast discussion, Sep 6, 4:41 AM PDT, 49 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
441 AM PDT Sun Sep 6 2020

.SYNOPSIS...
The holiday weekend will remain very warm through today. A
vigorous cold front is forecast to push through the region on
Monday morning resulting in much cooler temperatures, strong
northeast winds, heightened fire danger, and areas of blowing
dust. The cooler temperatures will persist through Tuesday with
patchy frost possible in the sheltered northern valleys. Another
warming trend will begin by midweek and could continue through
next weekend.

&&

.DISCUSSION...

...STRONG WINDS, BLOWING DUST AND CRITICAL FIRE WEATHER
CONDITIONS EXPECTED MONDAY...

Today and Tonight: The ridge continues to build in the Gulf of
Alaska with a powerful cold front approaching the Canadian
Continental Divide. Mostly clear skies are expected. Hazy
conditions are possible as we get a more northerly flow aloft that
will bring in some elevated smoke from fires in Canada.
Temperatures will be within a degree or two of yesterday's
readings. One last day of temperatures 10-15 degrees above
average. Winds will generally be under 10 mph with gusts less than
20 mph. This evening Cascade gap winds will increase with gusts
20-25 mph possible. Main concern tonight will be the initial push
of winds from the north that will come down the Okanogan Valley
and into the Waterville Plateau and portions of the upper Columbia
Basin. High resolution models are showing gusts 40-50 mph with
this initial push during the early morning hours. Have issued a
wind advisory for the aforementioned area starting at 2am.

Monday and Monday Night: A powerful cold front will sweep across
the region Monday morning.

Winds: Have issued a wind advisory for North ID into the Coeur
d'Alene/Spokane area and northern Palouse starting at 5am. Am
concerned about the initial punch of winds associated with the
front set to move through between 5 and 9 am. It may catch
recreationalists off guard. The initial winds will be quite strong
and then the winds will remain very windy through the day. Winds
will continue across the Columbia Basin through the day. They will
begin to relax a bit across northern WA and ID late in the
afternoon or early evening. All winds will begin to subside
through the evening hours...but winds will remain a bit breezy
through the night across the Columbia Basin.

Blowing Dust: With such strong winds anticipated...along with
harvest wrapping up and preparations for fall planting already on
the way...blowing dust will be a big concern. The areas of main
concern will be the Waterville Plateau into the Columbia Basin.
Portions of Highway 2, I90, Highway 395, 26 and 261 could see
impacts. Localized visibilities below a quarter of a mile are
possible which would impact any Labor Day travel with potential
road closures with little to no warning.

Fire Weather: The winds combined with very dry conditions also
bring fire weather concerns. Critical fire weather conditions are
expected Monday afternoon and early evening. Have issued a red
flag warning for the areas where we had a watch out for.

Temperatures: We will see a 10-20 degree drop in temperatures from
Sunday as this cold front pushes through.

Rain: There is a small chance of light rain for mainly north ID
Monday morning. Areas that could possibly measure precip would be
north of Sandpoint and along the ID/MT border.

Impacts Summary: We expect very windy conditions Monday. This will
likely produce blowing dust across portions of the Waterville
Plateau and into the Columbia Basin. Road closures from dust is
quite possible. With the winds, fallen trees or broken branches
are also possible, especially for NE WA and N ID. Critical fire
weather conditions are expected which would create rapid fire
spread on any new or ongoing fires. Any burning on Monday is
strongly discouraged as well, please heed burn ban restrictions.
Anything that could possibly produce a spark on Monday...just
don't do it.
/Nisbet

Tuesday through Saturday: General high pressure keeps a dry
forecast in place. In the wake of Mondays strong cold front passage
the ridge axis remains off the coast and provides a dry and cool
north/northeast flow into the region Tuesday. Enough of a cold flow
to allow for some potential for patchy frost both Tuesday morning
and perhaps again Wednesday morning. From about Wednesday on through
Saturday the ridge broadens and deamplifies while the ridge axis
moves inland. This will decrease the amount of cold air advection
from the north/northeast and result in warmer temperatures that
plateau out Thursday/Friday on the warm side of what would be
considered normal for this time of year. Ensembles suggest a weak
dry cold front passage Saturday allows for a slight dip in
temperatures. /Pelatti

&&

.AVIATION...
12Z TAFS: VFR conditions will prevail, with weak high pressure
over the region. Some occasional afternoon gusts are expected
again this afternoon. Look for some areas of haze, but
restrictions to visibility are not expected. Winds at COE and MWH
will shift to the north/northeast aft 09Z and begin to increase.
The strongest winds will come aft 12Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        90  57  69  41  73  44 /   0   0   0   0   0   0
Coeur d'Alene  88  55  67  41  71  43 /   0   0   0   0   0   0
Pullman        86  53  71  39  71  40 /   0   0   0   0   0   0
Lewiston       94  63  78  48  77  49 /   0   0   0   0   0   0
Colville       93  50  74  35  76  38 /   0   0  10   0   0   0
Sandpoint      86  49  66  36  70  40 /   0  10  20   0   0   0
Kellogg        85  55  63  42  70  47 /   0   0  10   0   0   0
Moses Lake     94  65  80  47  76  47 /   0   0   0   0   0   0
Wenatchee      94  66  83  52  76  55 /   0   0   0   0   0   0
Omak           94  63  79  47  78  50 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory from 5 AM to 5 PM PDT Monday for Coeur d'Alene
     Area-Northern Panhandle.

WA...Wind Advisory from 5 AM to 5 PM PDT Monday for Spokane Area-
     Washington Palouse.

     Red Flag Warning from 11 AM to 8 PM PDT Monday for East
     Washington Central Cascade Valleys (Zone 677)-East
     Washington Northern Columbia Basin (Zone 673)-East
     Washington Okanogan/Methow Valleys (Zone 684)-East
     Washington Palouse and Spokane Area (Zone 674)-East
     Washington South Central Cascade Valleys (Zone 676).

     Wind Advisory from 2 AM to 8 PM PDT Monday for Moses Lake Area-
     Okanogan Valley-Upper Columbia Basin-Waterville Plateau.

     Red Flag Warning from 11 AM to 8 PM PDT Monday for East
     Washington Northeast (Zone 686)-East Washington Okanogan
     Highlands (Zone 687).

&&
Hazardous weather outlook, Sep 6, 5:27 AM PDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
527 AM PDT Sun Sep 6 2020

IDZ001-002-004-WAZ032>038-041-043-044-071300-
Northern Panhandle-Coeur d'Alene Area-Central Panhandle Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
Okanogan Valley-Waterville Plateau-
527 AM PDT Sun Sep 6 2020

This Hazardous Weather Outlook is for portions of North Idaho...
Central Washington...East Central Washington...North Central
Washington...Northeast Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Areas of blowing dust is possible across the Waterville Plateau
and into the Columbia Basin. Visibilities of a quarter mile or
less is possible at times, which could lead to road closures.
Difficulty driving high profile vehicles along east west roads is
expected. Damage to trees and limbs is possible. Trees could be
blown down and power outages may result. Lakes will become choppy
and dangerous to be on. Gusty winds will blow around unsecured
objects. Anyone outdoor recreating this weekend should make plans
to be in a safe location by early Monday morning.

IDZ003-026-027-WAZ031-042-071300-
Idaho Palouse-Lewiston Area-Lewis and Southern Nez Perce Counties-
Northeast Blue Mountains-East Slopes Northern Cascades-
527 AM PDT Sun Sep 6 2020

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington and Southeast
Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Breezy to windy conditions are expected Monday.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 2:50 AM PDTWind AdvisoryOTXAdams, Douglas, Grant, Lincoln, Okanogan, Pend Oreille and 3 more38 hr
Sep 6, 1:57 PM PDTBlowing Dust AdvisoryOTXAdams, Douglas, Grant, Lincoln, Okanogan, Spokane and 1 more30 hr

Nearby

Red Flag Warnings in Idaho, 2020Red Flag Warnings in Washington, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.